MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. RAPID AV SPRAY CATHETER KIT

UNITED STATES ENDOSCOPY GROUP, INC. RAPID AV SPRAY CATHETER KIT
Model Number 2000177
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Pain (1994)
Date of Event 05/26/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The catheter was not returned for evaluation.Without the return of the catheter the complaint cannot be confirmed, and the cause of the reported issue cannot be determined.The log files were reviewed for the trufreeze console, and no abnormalities were noted.The instructions for use state (p.3), "the physician should carefully consider patient eligibility for cryospray ablation (i.E., cryosurgery and associated gas pressure), including patient presentation, medical history, co-morbidities (e.G., copd, cad), and prolonged use of steroids that may reduce the patient's tissue compliance and tissue strength affecting their ability to tolerate cryospray." the doctor who performed the procedure subject of the reported event stated that the event was due to user error.The steris chief medical officer (cmo) offered counseling to the doctor who performed the procedure subject of the reported event however, the doctor declined.A follow-up report will be submitted should additional information become available.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that a patient had a linear tear near the mid-esophagus a few weeks after undergoing a procedure to treat a tumor which included use of trufreeze cryospray therapy.The patient had developed pneumomediastinum and sought and received additional medical intervention.

Brand Name
RAPID AV SPRAY CATHETER KIT
Common Device Name
RAPID AV SPRAY CATHETER KIT
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer (Section G)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley road
mentor OH 44060
Manufacturer Contact
coletta cohara
5976 heisley road
mentor, OH 44060
4403586251
MDR Report Key17276718
Report Number1528319-2023-00025
Device Sequence Number19721546
Product Code GEH
UDI-Device Identifier00724995199227
UDI-Public00724995199227
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number2000177
Device Catalogue Number2000177
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2023
Initial Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown